Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 30, 2007, 4:34 PM CDT for Austin County, Colorado County, Texas. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 4:34 PM CDT (21:34 UTC)
- Expired
- Apr 30, 2007, 5:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Austin County, TX, Colorado County, TX
The radar
The Houston radar (KHGX), 132 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:45 PM CDT | FLASH FLOOD | Sealy, TX | ROADS FLOODED AROUND SEALY WITH NUMEROUS ACCIDENTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 302135
FFWHGX
TXC015-089-302245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLORADO COUNTY IN SOUTHEAST TEXAS
AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 545 PM CDT
* AT 429 PM CDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS
PRODUCING HEAVY RAINFALL OVER SOUTHERN COLORADO AND AUSTIN
COUNTIES. RADAR INDICATES THAT RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR HAVE BEEN COMMON WITH THESE STORMS. LAW ENFORCEMENT IN
COLORADO COUNTY REPORTED THAT HAINES ROAD IN SHERIDAN WAS
WASHED OUT WITH CREEK FLOODING IN THE AREA.
* FLOODING IS EXPECTED IN OR NEAR...
SHERIDAN...ROCK ISLAND...GARWOOD...CAT SPRING...WALLIS...SEALY AND
SAN FELIPE.
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2951 9670 2932 9654 2940 9640 2965 9619
2961 9605 2972 9606 2987 9613 3005 9616
$$1 follow-up statement
000
WGUS74 KHGX 302247
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
547 PM CDT MON APR 30 2007
TXC015-089-302257-
AUSTIN TX-COLORADO TX-
547 PM CDT MON APR 30 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR COLORADO AND AUSTIN
COUNTIES...
THE HEAVY THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES AND THE
FLOODING THREAT HAS COME TO AN END. HOWEVER...LIGHT TO MODERATE
RAINFALL WILL PERSIST FOR THE NEXT COUPLE OF HOURS.
PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2951 9670 2932 9654 2940 9640 2965 9619
2961 9605 2972 9606 2987 9613 3005 9616
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:24 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 30, 3:24 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 324 PM CDT MON APR 30 2007 .DISCUSSION... HILL COUNTRY MCS IS WORKING ITS WAY EASTWARD INTO THE WESTERN AND NORTHWESTERN PORTIONS OF OUR AREA THIS AFTERNOON. THIS COMPLEX OF STORMS MAY END UP BEING THE FIRST OF SEVERAL OVER THE NEXT FEW DAYS AS THE MID/UPPER LEVEL LOW IMPRESSIVELY SPINNING IN THE TEXAS PANHANDLE AREA SLOWLY EDGES OFF TO THE EAST AND NORTHEAST. CURRENT THINKING IS THAT OUR NORTHERN COUNTIES HAVE THE HIGHEST RISK OF SEEING SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THIS STORM SYSTEM THROUGH WEDNESDAY...SO HAVE ARRANGED POPS ACCORDINGLY. IT STILL APPEARS QUITE POSSIBLE THAT PORTIONS OF OUR COASTAL COUNTIES MAY END UP GETTING VERY LITTLE OR NO RAIN AT ALL WITH THIS STORM SYSTEM. IN THE MEANTIME...WITH THE CURRENT STORMS...CLOUD TOPS CONTINUE TO COOL WEST OF COLORADO COUNTY AND LIGHTNING STRIKES REMAIN HIGH. SOME OF THE STRONGER THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO BECOME SEVERE...AND LOCALLY HEAVY RAINFALL MIGHT END UP LEADING TO SOME FLOODING PROBLEMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF OUR WESTERN COUNTIES THROUGH 8 PM. ANTICIPATE THE BULK OF THIS ACTIVITY TO WEAKEN AS THE EVENING HOURS ARRIVE AND THE AIRMASS BECOMES A BIT MORE STABLE. A MOSTLY STABILIZED AIRMASS OVERNIGHT WILL HAVE THE POTENTIAL TO BECOME UNSTABLE AGAIN TOMORROW IF WE CAN GET SKIES TO CLEAR OUT AND TEMPERATURES TO WARM. ANOTHER WEAK SHORTWAVE WEDNESDAY NIGHT AND THURSDAY MIGHT GIVE US ANOTHER CHANCE OF RAIN. MID/UPPER LEVEL RIDGING FINALLY TAKES CONTROL THURSDAY EVENING AND FRIDAY RESULTING IN DRYING ACROSS MUCH OF THE AREA (WILL RETAIN SOME VERY LOW POPS UP NORTH). OUR AREA THEN GETS IN BETWEEN SYSTEMS AS WE CLOSE OUT THE WEEK AND MOVE INTO THE WEEKEND. ANY CHANCE OF RAIN ALONG WITH HOW WARM WE GET DURING THIS TIME PERIOD WILL END UP DEPENDING ON THE RIDGE AND TROUGH LOCATIONS. FOR THIS FORECAST PACKAGE...WILL KEEP OUR AREA UNDER THE INFLUENCE OF THE WESTERN EDGE OF THE EASTERN U.S RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE. THIS TRANSLATES TO A DRY FORECAST...FOR NOW. 42 && .AVIATION... MAIN CONCERN FOR THIS AFTERNOON WILL BE ANY THUNDERSTORM ACTIVITY. LOOKS LIKE CONVECTION EAST OF SAN ANTONIO TO AUSTIN COULD MAKE IT TO KCLL LATER THIS AFTERNOON. OTHER TERMINALS MAY SEE PASSING SHOWERS AND A FEW THUNDERSTORMS AS THE ATMOSPHERE DESTABLIZES WITH DAYTIME HEATING. CAPPING IS STILL STRONG ENOUGH TO INHIBIT CONVECTION FOR NOW BUT THIS COULD WEAKEN ENOUGH FOR STORMS TO DEVELOP. WILL AMEND TAF SITES WHEN CONVECTION LOOKS TO BE MORE CERTAIN AND TIMING OF THE THUNDERSTORM ACTIVITY IS MORE DIFINITIVE. EXPECT CONVECTION TO BE DONE AFTER 01Z WITH MAINLY MID LEVEL CLOUDS AFTER THAT. COULD SEE MVFR CONDITIONS IN THE MORNING WITH LOW CEILINGS AND SOME PATCHY FOG. EXPECT THESE CONDITIONS TO LIFT AROUND 15-16Z TOMORROW. 39 && .MARINE... THE MAIN SCENARIO FOR MARINE INTERESTS WILL BE CONTINUED ONSHORE SE WINDS FOR THE REST OF THE WEEK INTO THE WEEKEND. WINDS MAY STRENGTHEN TOWARDS THE END OF THE WEEK WITH A STRONGER LOW PRESSURE SYSTEM IN THE PLAINS. SEAS MAY BUILD WITH THE LONG FETCH TOWARDS THE END OF THE WEEK AND CONDITIONS WILL FLIRT WITH CAUTION AND ADVISORY CRITERIA. OTHERWISE MARINE CONDITIONS WILL BELOW CRITERIA FOR THE NEXT COUPLE OF DAYS AS THE CURRENT LOW PRESSURE SYSTEM MOVES OUT OF THE AREA. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 65 80 66 82 68 / 50 60 40 30 20 HOUSTON (IAH) 65 83 66 83 68 / 40 40 20 20 10 GALVESTON (GLS) 70 80 71 79 72 / 40 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...39
Hazardous weather outlook, Apr 30, 12:11 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1211 PM CDT MON APR 30 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1211 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF SOUTHEAST TEXAS .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF A LINE FROM COLLEGE STATION TO BELLVILLE TO WHARTON TO SARGENT. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY IS MOVING EAST AT 25 TO 30 MPH. THESE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. SOME OF THE SEVERE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. ACTIVITY IS EXPECTED TO WEAKEN LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:04 PM CDT | Severe Thunderstorm Warning | HGX | Washington | 56 min |
| Apr 30, 2:16 PM CDT | Tornado Warning | HGX | Colorado | 44 min |
| Apr 30, 2:23 PM CDT | Tornado Warning | HGX | Washington | 37 min |
| Apr 30, 2:56 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 49 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 33 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.